LUMPS AFTER LIP INJECTIONS – IS IT NORMAL?
I have lumps after lip injections. This question is often asked. In the following blog post we would like to explain what kind of lumps can occur, why they occur and what to do then.
Hyaluronic acid is a gelatinous fluid that serves as a filler. Seen from the outside, the structure of the lip is divided into skin, fatty tissue layer, musculature and mucosa. In the mucous membrane there are vessels that should not be damaged, therefore hyaluronic acid should be injected into the fatty tissue by experienced hands.
THE FOLLOWING ARE THE REASONS FOR LUMPS:
We distinguish lumps immediately after lip injections and lumps that appear weeks later.
LUMPS CAN APPEAR IMMEDIATELY AFTER LIP INJECTIONS IF:
- Too much hyaluron was injected
If you work with a needle and inject too much hyaluron into one place, lumps can form. Lumps can also form when injecting lips with a cannula, but much less frequently.
- Hyaluron is injected into the mucous membrane
When hyaluron is placed into the mucosa, the patient usually feels this immediately in the inner side of the lips. The solution here is dissolution by hylase.
Hylase: Hyaluronidase is an enzyme that can dissolve hyaluronic acid. It is supplied in powder form in various concentrations. Before treatment, it is dissolved with saline or a solution with local anesthesia.
This happens most often with the needle technique, with cannulas it is much less common. In this case, the first thing to do is to be patient. If the lump does not dissolve after 3-4 weeks, Hylase is the solution in this case as well, since the bleeding usually causes a small fine capsule to form around the filler – the hyaluron.
This is usually accompanied by pain and redness; an infection may be behind this. In this case, therapy with antibiotics, painkillers combined with hylase may be necessary. In this case, please consult a specialist.
LUMPS MAY APPEAR WEEKS AFTER LIP INJECTIONS IF:
An immune reaction can occur, for example, in the case of covid disease or after covid vaccinations. After weeks or even months, this lump is difficult to treat. The reason for this foreign body reaction even months after lip injections is an attack of the defense cells – mostly T-cells – on the injected hyaluron. The treatment of such immune reactions is done with a mixture of cortisone and an antihistamine.
In the first 24h it is sometimes possible to push the lumps away and spread the material. Otherwise, it is possible to dissolve the nodule with hylase. This should be done by an experienced physician. Make an appointment for a consultation right here: Translated with www.DeepL.com/Translator (free version)